Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Ear sore and itching - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2228 Questions
User :   my boyfriend went to see his ENT dr. about a week ago and they put him on some ear drops that made his ears itch really bad on the inside, so he went to a primary care place and they put him on amoxicillin and bactracin to put on the outside of his ears for the itching. Anyway, he found that caused blisters on his ears, so he stopped using that and is taking benadryl and using hydrocortisone cream, but they are open sores that are dripping I do not feel that the cream is having any assistance.....what should we do? Go to the urgent care, or wait until Monday and go to the ENT again?
Doctor :   Hi
Doctor :   Let me read the query
User :   Hi
Doctor :   I have few questions
Doctor :   What is his age?
User :   42
Doctor :   Why did he go to ENT in the first place?
Doctor :   Do you know what were the drops put inside the ear?
User :   because he thooght it needed cleaned due to a build up of ear wax
Doctor :   Ok
Doctor :   For softening the wax, they usually put drops which have bicarbonate
Doctor :   It is commonly practised
Doctor :   and it is rare to get a contact dermatitis from this solution
Doctor :   If the sores are not getting better it is good to see a Dermatologist than ENT
Doctor :   It is not an emergency though
Doctor :   So fix an appnt with Dermatologist
Doctor :   Did you understand?
User :   even though it is driving him nuts from the itching and weeping so much
Doctor :   If the symptoms are intolerable, may be I advise him to ER for injectibles which can help his symptoms
Doctor :   and rest for sleep
Doctor :   Are you with me?
User :   he states that he is concerned it is going to get raw and start bleeding.....should he still wait to see a dermatologist as the injectables probably will not help with the outside of the ears right?
Doctor :   The injections can help with relief of itching and pain
Doctor :   Actually the antibiotics given by the primary should have been continued
Doctor :   I think the blisters are severly infected with bacteria
Doctor :   and the Amox, Bacitracin are true antibacterials
User :   he has been taking the augmentin as prescribed and is the bactracin/hydrocortisone cream working as he is constantly wiping his ears?
Doctor :   Skin problems need patience for the cure
Doctor :   meanwhile taking the symptomatic treatment not to affect the lifestyle
User :   should he continue with the bactracin then? or was that part ofan allergic reaction to
Doctor :   Bactracin can be continued in an application form
User :   what is an application form?
Doctor :   Ointment form
User :   even though they are open and dripping clear fluids?
Doctor :   yes
User :   how is the cream working
Doctor :   Cream works locally
Doctor :   but the Augmentin helps it
Doctor :   He has to apply Bactracin, over a clean surface, thrice a day
Doctor :   after cleaning with soap
User :   It has been a week now and heis getting very irritable and is concerned
Doctor :   I understand that
Doctor :   The next best thing he has to do is going to ER and getting injections for pain and itching
User :   okay, thank you so much for your advice. I truly appreciate the help
Doctor :   Thank you for consulting me here
Doctor :   Hope a speedy recovery
Doctor :   Bye for now
User :   me too and have a good day.bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor